Alert archive / Nebraska / Flood Watches in 2021

Flood Watch 1, NWS Omaha, NE

February 25, 202113 counties in Nebraska

NWS Omaha, NE issued this flood watch at Feb 25, 2021, 2:50 PM CST for 13 counties in Nebraska. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Feb 25, 2021, 2:50 PM CST (20:50 UTC)
Expired
Mar 3, 2021, 12:00 PM CST
In force
6 days
Issued by
NWS Omaha, NE
Flood severity
None

Counties Antelope County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Madison County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 48 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

385 
WGUS63 KOAX 252050
FFAOAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Omaha/Valley NE
250 PM CST Thu Feb 25 2021

.Ice jams may cause flooding along the Platte and Elkhorn Rivers 
through the weekend.

NEZ016-031>033-042>045-050>053-067-261815-
/O.NEW.KOAX.FA.A.0001.210225T2050Z-210301T1800Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Antelope-Madison-Stanton-Cuming-Platte-Colfax-Dodge-Washington-
Butler-Saunders-Douglas-Sarpy-Cass-
Including the cities of West Point, Elgin, Wahoo, Stanton, Neligh, 
La Vista, Yutan, Blair, Fremont, Columbus, Plattsmouth, Schuyler, 
Ashland, Papillion, Wisner, Norfolk, Omaha, Bellevue, and David City
250 PM CST Thu Feb 25 2021

...FLOOD WATCH FOR AN ICE JAM IN EFFECT THROUGH MONDAY MORNING...

The National Weather Service in Omaha/Valley has issued a

* Flood Watch for portions of east central Nebraska...northeast 
  Nebraska and southeast Nebraska, including the following areas, in 
  east central Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and 
  Washington. In northeast Nebraska, Antelope, Colfax, Cuming, 
  Madison, Platte and Stanton. In southeast Nebraska, Cass.

* Through Monday morning

* Temperatures averaging the 40s and 50s through the weekend will 
  continue to melt snow which will go into the river system. This 
  extra water combined with thinning of river ice may cause ice 
  break up and eventual ice jams.

* Lowlands near the Platte and Elkhorn rivers may experience flood 
  waters if ice jams occur. Large slabs of ice may also be lifted 
  onto the shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

SD/SF/KG
11 follow-up statements
431 
WGUS63 KOAX 252145
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
345 PM CST Thu Feb 25 2021

.Ice jams may cause flooding along the Loup, Platte and Elkhorn 
Rivers through the weekend.

NEZ016-031>033-042>045-050>053-067-261800-
/O.CON.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Antelope-Madison-Stanton-Cuming-Platte-Colfax-Dodge-Washington-
Butler-Saunders-Douglas-Sarpy-Cass-
Including the cities of West Point, Elgin, Wahoo, Stanton, Neligh, 
La Vista, Yutan, Blair, Fremont, Columbus, Plattsmouth, Schuyler, 
Ashland, Papillion, Wisner, Norfolk, Omaha, Bellevue, and David City
345 PM CST Thu Feb 25 2021

...FLOOD WATCH FOR AN ICE JAM REMAINS IN EFFECT THROUGH MONDAY 
MORNING...

The Flood Watch continues for

* Portions of east central Nebraska...northeast Nebraska and 
  southeast Nebraska, including the following areas, in east central 
  Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. 
  In northeast Nebraska, Antelope, Colfax, Cuming, Madison, Platte 
  and Stanton. In southeast Nebraska, Cass.

* Through Monday morning

* Temperatures averaging the 40s and 50s through the weekend will 
  continue to melt snow which will go into the river system. This 
  extra water combined with thinning of river ice may cause ice 
  break up and eventual ice jams.

* Lowlands near the Loup, Platte and Elkhorn rivers may experience 
  flood waters if ice jams occur. Large slabs of ice may also be 
  lifted onto the shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

SD/SF/KG
465 
WGUS63 KOAX 261657
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
1057 AM CST Fri Feb 26 2021

.Ice jams may cause water to infiltrate the lowlands along the 
river. A few roads could be impacted.

NEZ016-031>033-042>045-050>053-067-271000-
/O.CON.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Antelope-Madison-Stanton-Cuming-Platte-Colfax-Dodge-Washington-
Butler-Saunders-Douglas-Sarpy-Cass-
Including the cities of West Point, Elgin, Wahoo, Stanton, Neligh, 
La Vista, Yutan, Blair, Fremont, Columbus, Plattsmouth, Schuyler, 
Ashland, Papillion, Wisner, Norfolk, Omaha, Bellevue, and David City
1057 AM CST Fri Feb 26 2021

...FLOOD WATCH FOR AN ICE JAM REMAINS IN EFFECT THROUGH MONDAY 
MORNING...

The Flood Watch continues for

* Portions of east central Nebraska...northeast Nebraska and 
  southeast Nebraska, including the following areas, in east central 
  Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. 
  In northeast Nebraska, Antelope, Colfax, Cuming, Madison, Platte 
  and Stanton. In southeast Nebraska, Cass.

* Through Monday morning

* Temperatures averaging the 40s and 50s through the weekend will 
  continue to slowly melt snow which will go into the river system. 
  This extra water, combined with the warm temperatures, and 
  thinning of river ice may cause additional ice break up and 
  eventual ice jams.

* An ice jam currently exists in the Platte River near Schuyler with 
  water over Highway 15. Another long duration ice jam remains in 
  place near Fremont with a few roads impacted.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

DeWald
727 
WGUS63 KOAX 270244
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
844 PM CST Fri Feb 26 2021

.Ice jams may cause water to infiltrate the lowlands along the 
river. A few roads could be impacted.

NEZ016-031>033-042>045-050>053-067-272200-
/O.CON.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Antelope-Madison-Stanton-Cuming-Platte-Colfax-Dodge-Washington-
Butler-Saunders-Douglas-Sarpy-Cass-
Including the cities of West Point, Elgin, Wahoo, Stanton, Neligh, 
La Vista, Yutan, Blair, Fremont, Columbus, Plattsmouth, Schuyler, 
Ashland, Papillion, Wisner, Norfolk, Omaha, Bellevue, and David City
844 PM CST Fri Feb 26 2021

...FLOOD WATCH FOR AN ICE JAM FLOODING REMAINS IN EFFECT THROUGH 
MONDAY MORNING...

The Flood Watch continues for

* Portions of east central Nebraska...northeast Nebraska and 
  southeast Nebraska, including the following areas, in east central 
  Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. 
  In northeast Nebraska, Antelope, Colfax, Cuming, Madison, Platte 
  and Stanton. In southeast Nebraska, Cass.

* Through Monday morning

* Temperatures averaging the 40s and 50s through the weekend will 
  continue to slowly melt snow which will go into the river system. 
  This extra water, combined with the warm temperatures, and 
  thinning of river ice may cause additional ice break up and 
  eventual ice jams.

* An ice jam currently exists in the Platte River near Schuyler with 
  water over Highway 15. Another long duration ice jam remains in 
  place near Fremont with a few roads impacted.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

Dergan
357 
WGUS63 KOAX 272034
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
234 PM CST Sat Feb 27 2021

.An ice jam may cause water to infiltrate the lowlands along the 
river.

NEZ016-031-272145-
/O.CAN.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Antelope-Madison-
Including the cities of Elgin, Norfolk, and Neligh
234 PM CST Sat Feb 27 2021

...FLOOD WATCH FOR AN ICE JAM IS CANCELLED...

The Flood Watch for a portion of northeast Nebraska, including the 
following areas, Antelope and Madison has been cancelled.

Reports have indicated that the river was flowing with few or any 
problems in Antelope and Madison counties, and thus Flood Watch has 
been cancelled.

$$

NEZ032-033-042>045-050>053-067-281000-
/O.CON.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stanton-Cuming-Platte-Colfax-Dodge-Washington-Butler-Saunders-
Douglas-Sarpy-Cass-
Including the cities of West Point, Columbus, Wahoo, Stanton, David 
City, La Vista, Yutan, Blair, Fremont, Schuyler, Plattsmouth, 
Ashland, Papillion, Wisner, Bellevue, and Omaha
234 PM CST Sat Feb 27 2021

...FLOOD WATCH FOR AN ICE JAM REMAINS IN EFFECT THROUGH MONDAY 
MORNING...

The Flood Watch continues for

* Portions of east central Nebraska...northeast Nebraska and 
  southeast Nebraska, including the following areas, in east central 
  Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. 
  In northeast Nebraska, Colfax, Cuming, Platte and Stanton. In 
  southeast Nebraska, Cass.

* Through Monday morning

* Warm temperatures will continue to allow ice in the rivers to move 
  through the system. A few river observers have reported channels 
  opening up in lower portions of both the Elkhorn and Platte 
  Rivers. However, ice jams will still be possible elsewhere, and 
  additional ice jams could could still develop if large chunks of 
  ice get stuck and aren't able to move down the channel.

* Ongoing ice jams and flooding are occurring along the Platte River 
  near Schuyler and Fremont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

DeWald
246 
WGUS63 KOAX 280815
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
215 AM CST Sun Feb 28 2021

.An ice jam may cause water to infiltrate the lowlands along the
river.

NEZ032-033-042>045-050>053-067-282245-
/O.CON.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stanton-Cuming-Platte-Colfax-Dodge-Washington-Butler-Saunders-
Douglas-Sarpy-Cass-
Including the cities of Stanton, West Point, Wisner, Columbus, 
Schuyler, Fremont, Blair, David City, Wahoo, Ashland, Yutan, 
Omaha, Bellevue, Papillion, La Vista, and Plattsmouth
215 AM CST Sun Feb 28 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

The Flood Watch continues for

* Portions of east central Nebraska, northeast Nebraska, and
  southeast Nebraska, including the following counties. Stanton,
  Cuming, Platte, Colfax, Dodge, Washington, Butler, Saunders,
  Douglas, Sarpy and Cass.

* Through Monday morning

* Warm temperatures should allow ice in the rivers to break up and
  move through the system the next few days. A few river 
  observers have reported channels opening up in lower portions of
  both the Elkhorn and Platte Rivers. However, as of Saturday 
  afternoon, there were still two ice jams on the Platte River. 
  Additional ice jams could develop if large chunks of ice get 
  stuck and are not able to move down the channel. 

* Flooding continues along the Platte River near Schuyler and 
  Fremont due to ice jams in those areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be
alert for possible flood warnings. Those living in areas prone to
flooding should be prepared to take action should flooding
develop.

&&

$$
438 
WGUS63 KOAX 282049
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
249 PM CST Sun Feb 28 2021

.An ice jam may cause water to infiltrate the lowlands along the 
river.

NEZ032-033-042>045-050>053-067-011000-
/O.CON.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stanton-Cuming-Platte-Colfax-Dodge-Washington-Butler-Saunders-
Douglas-Sarpy-Cass-
Including the cities of West Point, Columbus, Wahoo, Stanton, David 
City, La Vista, Yutan, Blair, Fremont, Schuyler, Plattsmouth, 
Ashland, Papillion, Wisner, Bellevue, and Omaha
249 PM CST Sun Feb 28 2021

...FLOOD WATCH FOR AN ICE JAM REMAINS IN EFFECT THROUGH MONDAY 
MORNING...

The Flood Watch continues for

* Portions of east central Nebraska...northeast Nebraska and 
  southeast Nebraska, including the following areas, in east central 
  Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. 
  In northeast Nebraska, Colfax, Cuming, Platte and Stanton. In 
  southeast Nebraska, Cass.

* Through Monday morning

* Warm temperatures will continue to allow ice in the rivers to move 
  through the system. A few river observers have reported channels 
  opening up in lower portions of both the Elkhorn and Platte 
  Rivers. However, ice jams will still be possible elsewhere, and 
  additional ice jams could could still develop if large chunks of 
  ice get stuck and aren't able to move down the channel.

* Ongoing ice jams and flooding are occurring along the Platte River 
  near Schuyler and Fremont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

DeWald
853 
WGUS63 KOAX 010326
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
926 PM CST Sun Feb 28 2021

.An ice jam may cause water to infiltrate the lowlands along the 
river.

NEZ032-033-042>045-050>053-067-011800-
/O.CON.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stanton-Cuming-Platte-Colfax-Dodge-Washington-Butler-Saunders-
Douglas-Sarpy-Cass-
Including the cities of West Point, Columbus, Wahoo, Stanton, David 
City, La Vista, Yutan, Blair, Fremont, Schuyler, Plattsmouth, 
Ashland, Papillion, Wisner, Bellevue, and Omaha
926 PM CST Sun Feb 28 2021

...FLOOD WATCH FOR AN ICE JAM REMAINS IN EFFECT THROUGH MONDAY 
MORNING...

The Flood Watch continues for

* Portions of east central Nebraska...northeast Nebraska and 
  southeast Nebraska, including the following areas, in east central 
  Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. 
  In northeast Nebraska, Colfax, Cuming, Platte and Stanton. In 
  southeast Nebraska, Cass.

* Through Monday morning

* Ice break up is in progress on the Platte and Elkhorn Rivers with 
  reports of open channels in the lower reaches of both rivers. Ice 
  jams still remain possible due to the presence of large chunks of 
  ice which could get caught on bridge pilings or in constricted 
  channels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

Mead
078 
WGUS63 KOAX 011741
FFAOAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Omaha/Valley NE
1141 AM CST Mon Mar 1 2021

.An ice jam may cause water to infiltrate the lowlands along the 
river.

NEZ032-033-011845-
/O.EXP.KOAX.FA.A.0001.000000T0000Z-210301T1800Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stanton-Cuming-
Including the cities of Wisner, West Point, and Stanton
1141 AM CST Mon Mar 1 2021

...FLOOD WATCH FOR AN ICE JAM WILL EXPIRE AT NOON CST TODAY...

The Flood Watch for Cuming and Stanton Counties will expire at Noon 
CST today. Ice pack had cleared from much of the Elkhorn River and 
the risk of ice jam flooding was greatly reduced.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

NEZ042>045-050>053-067-020145-
/O.EXT.KOAX.FA.A.0001.000000T0000Z-210303T1800Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Cass-
Including the cities of Columbus, Wahoo, Bellevue, David City, La 
Vista, Yutan, Blair, Fremont, Schuyler, Plattsmouth, Papillion, 
Ashland, and Omaha
1141 AM CST Mon Mar 1 2021

...FLOOD WATCH FOR AN ICE JAM NOW IN EFFECT THROUGH WEDNESDAY 
MORNING...

The Flood Watch is now in effect for

* Portions of east central Nebraska...northeast Nebraska and 
  southeast Nebraska, including the following areas, in east central 
  Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. 
  In northeast Nebraska, Colfax and Platte. In southeast Nebraska, 
  Cass.

* Through Wednesday morning

* Ice jam flooding remains a threat along the Platte River, and 
  portions of the Elkhorn River from Scribner southward. Ice jams 
  can develop or break up quickly, and anyone with interests along 
  the rivers should continue to monitor river levels closely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

Albright
665 
WGUS63 KOAX 020227
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
827 PM CST Mon Mar 1 2021

.An ice jam may cause water to infiltrate the lowlands along the 
river.

NEZ042>045-050>053-067-021800-
/O.CON.KOAX.FA.A.0001.000000T0000Z-210303T1800Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Cass-
Including the cities of Columbus, Wahoo, Bellevue, David City, La 
Vista, Yutan, Blair, Fremont, Schuyler, Plattsmouth, Papillion, 
Ashland, and Omaha
827 PM CST Mon Mar 1 2021

...FLOOD WATCH FOR AN ICE JAM REMAINS IN EFFECT THROUGH WEDNESDAY 
MORNING...

The Flood Watch continues for

* Portions of east central Nebraska...northeast Nebraska and 
  southeast Nebraska, including the following areas, in east central 
  Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. 
  In northeast Nebraska, Colfax and Platte. In southeast Nebraska, 
  Cass.

* Through Wednesday morning

* Ice jam flooding remains a threat along the Platte River, and 
  portions of the Elkhorn River downstream from Scribner. Ice jams 
  can develop or break up quickly, and anyone with interests along 
  the rivers should continue to monitor river levels closely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

Mead
788 
WGUS63 KOAX 022149
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
349 PM CST Tue Mar 2 2021

.An ice jam may cause water to infiltrate the lowlands along the 
river.

NEZ042>045-050>053-067-031800-
/O.CON.KOAX.FA.A.0001.000000T0000Z-210303T1800Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Cass-
Including the cities of Columbus, Wahoo, Bellevue, David City, La 
Vista, Yutan, Blair, Fremont, Schuyler, Plattsmouth, Papillion, 
Ashland, and Omaha
349 PM CST Tue Mar 2 2021

...FLOOD WATCH FOR AN ICE JAM REMAINS IN EFFECT THROUGH WEDNESDAY 
MORNING...

The Flood Watch continues for

* Portions of east central Nebraska...northeast Nebraska and 
  southeast Nebraska, including the following areas, in east central 
  Nebraska, Butler, Dodge, Douglas, Sarpy, Saunders and Washington. 
  In northeast Nebraska, Colfax and Platte. In southeast Nebraska, 
  Cass.

* Through Wednesday morning

* Ice jam flooding remains a threat, primarily along the Platte 
  River.  Ice jams can develop or break up quickly, and anyone with 
  interests along the rivers should continue to monitor river levels 
  closely.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

Mead
977 
WGUS63 KOAX 031740
FFAOAX

Flood Watch
National Weather Service Omaha/Valley NE
1140 AM CST Wed Mar 3 2021

NEZ042>045-050>053-067-031845-
/O.EXP.KOAX.FA.A.0001.000000T0000Z-210303T1800Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Cass-
Including the cities of Columbus, Wahoo, Bellevue, David City, La 
Vista, Yutan, Blair, Fremont, Schuyler, Plattsmouth, Papillion, 
Ashland, and Omaha
1140 AM CST Wed Mar 3 2021

...FLOOD WATCH FOR ICE JAM FLOODING WILL EXPIRE AT NOON TODAY...

The Flood Watch along the Platte and Elkhorn Rivers running through 
Platte, Washington, Douglas, Sarpy and Cass counties will be allowed 
to expire at noon Wednesday.

However, Flood Warnings remain in effect until noon Thursday for 
areas along the Platte River south of Schuyler, affecting northern 
Butler and southern Cass counties, and south of Fremont affecting 
southern Dodge and northern Saunders counties.

$$

Dergan

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flood watch went out at Feb 25, 11:19 AM CST, 3 hours 31 minutes earlier.

Area forecast discussion, Feb 25, 11:19 AM CST, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1119 AM CST Thu Feb 25 2021

...Updated Aviation Forecast Discussion...

.DISCUSSION...
Issued at 300 AM CST Thu Feb 25 2021

High pressure centered over the NE/KS border is in place across
the region, and little clouds and calm winds mark the beginning of
a largely quiet forecast period. Water vapor imagery shows a
positively-tilted mid-level trough stretching from the NV/AZ/UT
border northeastward that is expected to continue advecting ESE.
Southerly flow at the surface is expected to return to the area,
as the surface high moves east and will give highs a slight bump
up compared to yesterday. Continued melting of the residual
snowpack is expected (although at a slower pace compared to
earlier this week), and we have been hedging on higher
temperatures going into the weekend as models overdo the the
snowpack's effect on daytime temperatures.

Friday is expected to feature breezy southerly winds, ahead of a
cold front that is expected to pass through the area from the
northwest. We are expected to miss out on any precipitation with
this front, with models focusing any action east of the CWA into
northern Missouri and Central Iowa. Highs are expected to reach
the mid-to-upper 40's for much of the CWA, continuing the warming
trend that will peak on Saturday. More southerly flow is expected
to make for some seasonably warm highs ranging from around fifty
to the mid fifties. A cold front is expected to pass through the
area to ruin the warming trend, with some rain changing to snow
expected with its passage. Amounts for that don't seem like
they'll amount to much at this time, generally less than an inch.

Sunday through Wednesday looks to repeat this week's warming trend
with highs in the lower 40's Sunday giving way to highs in the
50's by Wednesday. We do get a passing glance at some precip
chances briefly Monday night, but otherwise dry conditions are
expected to finish out the forecast period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1119 AM CST Thu Feb 25 2021

VFR conditions will prevail through this afternoon and evening at
all three TAF sites. The pre-dawn may allow SCT-BKN FL030 cigs to
advect into east central Nebraska. Fog along the Missouri River
valley also has been observed the last several mornings, but will
leave mention of BR out of forecast for now.

There is a greater potential for LLWS to develop at KOFK with
surface to FL020 differential from 6kt to 40kt and to a lesser
extent at KLNK with surface to FL020 differential from 5 kt to
25kt between 07-10Z. LLWS will diminish by late morning with
surface mixing, and have added gusts 22-25kts at all three TAF
sites.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&

DISCUSSION...Petersen
AVIATION...Fortin
Hazardous weather outlook, Feb 25, 11:38 AM CST, 3 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
1138 AM CST Thu Feb 25 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-260745-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
1138 AM CST Thu Feb 25 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Warmer temperatures will lead to increased ice jam concerns
along the Platte and Elkhorn Rivers.

There is a chance for a rain-snow mix Saturday night across
northeast Nebraska. Minor snow accumulations will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:17 PM CSTAreal Flood WarningOAXDodge, Saunders8 days

Nearby

Flood Watches in Nebraska, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.